What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 4, 9:50 PM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Sep 4, 9:50 PM EST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
1050 PM EDT Mon Sep 4 2017
.SYNOPSIS...
Gusty southerly winds will continue to bring warm and humid
air into the region ahead of an approaching cold front. This
strong cold front will move through the area tonight, bringing
showers and thunderstorms. A few thunderstorms will linger early
on Tuesday. Much cooler temperatures and will return for the
second half of the workweek.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Latest radar trends continue to suggest greatest coverage of
thunderstorm activity to be along the I-70 corridor within next
several hours, so adjusted PoPs accordingly. Although the severe
threat is expected to slowly wane, some recent wind signatures
on lowest slices of area radars suggest that some gusty winds
may make it down to ground with strongest storms. Nevertheless,
severe threat has ended for watch areas, so will allow watch to
expire at 03z as planned.
Further south and west of main cluster moving through west-
central Ohio, convective activity is a bit more scattered in
nature, so did lower PoPs a bit across Tri-State area of
IN/OH/KY for overnight period, keeping high chance PoPs.
Only a few isolated lingering showers are expected towards the
end of the near term period as front /and corresponding dry air/
begin to filter into the area.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Flow amplifies as mid level trof digs south into the Great Lakes
Tuesday/Tuesday night. This will act to slow up the frontal
progression. Therefore, have kept lingering chances for pcpn
in the southeast. Any storms that develop should be moving out
of the region during the afternoon. Cool temperatures will only
reach highs from the lower 70s northwest to the mid 70s
southeast.
Expect decreasing clouds Tuesday night, with cool lows in the
upper 40s to lower 50s.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
A very amplified weather pattern will be in place across the CONUS
at the start of the extended period on Wednesday. A large and deep
upper trough will extend from near James Bay into the middle
Mississippi Valley region, with northerly boundary layer flow
setting up on the eastern edge of a surface high over the plains.
The cold front that is forecast to move through the area on Tuesday
should be well east of the area by Wednesday, but chances for
precipitation will not be over. It appears that there will be two
shortwave troughs rotating through the Ohio Valley at relatively
favorable diurnal timing, which should spark some showers
(especially during the afternoon) -- with relatively steep low-level
lapse rates developing. 850mb temperatures should be at their
coldest on Wednesday afternoon (4C-6C) but a sharper shortwave on
Thursday will help make up the difference. Overall, PoPs were not
changed much from the previous forecast (since coverage should still
remain generally scattered) but confidence in the chance of showers
does continue to increase. With the cold advection through this
period, it should result in a couple of relatively cool days, with
max temps in the upper 60s -- well below normal for early September.
Heights will begin rising quickly on Thursday night into Friday, as
the broad trough moves out of the middle section of the CONUS. As
this occurs, surface high pressure will move east into the region,
with drier conditions expected through at least Sunday. This pattern
favors a switch to weak southerly flow and a gradual warming trend,
though temperatures are still likely to remain a little below normal
even through the warmer days on Sunday and Monday.
As of now, it is far too early to discuss any possible scenarios
from tropical systems over the Atlantic.
&&
.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
Thunderstorms which have developed in the favorable zone of
ascent ahead of a cold front have pushed into northwest Ohio and
central Indiana. The airmass ahead of these storms in the warm
sector remains capped which is acting to inhibit convective
development. Therefore, expect storms to hold off until the
favorable lift associated with the frontal boundary develops
late this evening.
Have a period of MVFR CIGs develop with IFR vsbys during the
most favorable period of storms late this evening. The strong
cold front to push southeast through the TAF sites overnight,
with storms ending and winds shifting to the west-northwest.
A period of MVFR CIGS may lag the front with an improvement
to VFR early Tuesday.
Tightening pressure gradient has lead to southwest wind gusts
of 20 to 25 kts which will diminish to 10 to 15 kts and then
shift to the northwest tonight behind the front. Northwest
winds may gust up to 20 kts on Tuesday.
OUTLOOK...No significant weather expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...AR
NEAR TERM...KC
SHORT TERM...AR
LONG TERM...Hatzos
AVIATION...AR
Hazardous weather outlook, Sep 4, 4:20 AM EST, 18 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
520 AM EDT Mon Sep 4 2017
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-050930-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
520 AM EDT Mon Sep 4 2017
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and Tonight.
Strong to severe thunderstorms are possible tonight. The main threat
is damaging wind gusts. Large hail is also possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required.
In the hours before
Special weather statement, Sep 4, 8:48 PM EST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Wilmington OH
948 PM EDT MON SEP 4 2017
INZ050-050215-
Wayne IN-
948 PM EDT MON SEP 4 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WAYNE COUNTY UNTIL 1015
PM EDT...
At 948 PM EDT, radar indicated a strong thunderstorm 7 miles
northwest of Hagerstown, moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Locations impacted include...
Hagerstown, Fountain City, Franklin, Greens Fork, Economy and
Williamsburg.
This includes I-70 in Indiana near mile marker 151.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4000 8520 4001 8488 3987 8488 3992 8520
TIME...MOT...LOC 0148Z 273DEG 34KT 4000 8524
Special weather statement, Sep 4, 8:53 PM EST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Wilmington OH
953 PM EDT MON SEP 4 2017
OHZ042-050230-
Darke OH-
953 PM EDT MON SEP 4 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN DARKE COUNTY
UNTIL 1030 PM EDT...
At 953 PM EDT, radar indicated strong thunderstorms along a line
extending from 6 miles north of Union City to near Fountain City,
moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Greenville, Union City, Ansonia, Rossburg, Palestine, Brock, State
Route 47 at US Route 127, Sharps Crossing, Rose Hill, Cosmos and
Sharpeye.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4001 8481 4031 8480 4031 8451 4001 8471
TIME...MOT...LOC 0153Z 266DEG 24KT 4029 8482 4001 8500
Special weather statement, Sep 4, 9:10 PM EST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1010 PM EDT MON SEP 4 2017
INZ050-OHZ042-043-051-060-061-050245-
Wayne IN-Montgomery OH-Darke OH-Shelby OH-Preble OH-Miami OH-
1010 PM EDT MON SEP 4 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WAYNE...
SOUTHERN SHELBY...NORTHERN PREBLE...DARKE...NORTHWESTERN MONTGOMERY
AND MIAMI COUNTIES UNTIL 1045 PM EDT...
At 1009 PM EDT, radar indicated strong thunderstorms along a line
extending from 6 miles northeast of Ansonia to near New Madison to
near Centerville, moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Very heavy rain...
Locations impacted include...
Richmond, Troy, Sidney, Piqua, Greenville, Tipp City, Eaton, West
Milton, Centerville, Versailles, Covington, Arcanum, Newport,
Bradford, Lewisburg, New Paris, Pleasant Hill, Ansonia, New Madison
and Hardin.
This includes the following Interstates...
I-70 in Indiana between mile markers 143 and 156.
I-70 in Ohio between mile markers 0 and 19, and near mile marker
22.
I-75 in Ohio between mile markers 70 and 92.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4001 8480 4031 8466 4029 8408 3994 8422
3976 8463 3978 8518
TIME...MOT...LOC 0209Z 277DEG 45KT 4029 8458 4001 8472 3983 8503
HickmanSpecial weather statement, Sep 4, 9:47 PM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1047 PM EDT MON SEP 4 2017
INZ050-059-OHZ060-061-050315-
Union IN-Wayne IN-Montgomery OH-Preble OH-
1047 PM EDT MON SEP 4 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WAYNE AND NORTHERN
UNION COUNTIES IN EAST CENTRAL INDIANA...SOUTHERN PREBLE AND WEST
CENTRAL MONTGOMERY COUNTIES IN WEST CENTRAL OHIO UNTIL 1115 PM EDT...
At 1047 PM EDT, radar indicated a strong thunderstorm near
Centerville, moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Very heavy rain...
Locations impacted include...
Richmond, Connersville, Eaton, Centerville, Camden, West Alexandria,
Gratis, Abington, East Germantown, West Elkton, Boston, Richmond
Municipal Airport, Goodwins Corner, West Florence, Interstate 70 at
Exit 145, Wheatville, Muttonville, Lake Lakengren, New Hope and Witts
Station.
This includes I-70 in Indiana between mile markers 139 and 146.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3991 8512 3981 8483 3976 8445 3957 8450
3957 8453 3969 8504 3971 8504 3971 8513
3972 8515
TIME...MOT...LOC 0247Z 283DEG 34KT 3979 8493
HickmanLocal storm report, Sep 4, 10:10 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1110 PM EDT MON SEP 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM TSTM WND GST VANDALIA 39.88N 84.19W
09/04/2017 M48 MPH MONTGOMERY OH OFFICIAL NWS OBS
DAYTON INTERNATIONAL AIRPORT
&&
MBPSpecial weather statement, Sep 4, 10:13 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1113 PM EDT MON SEP 4 2017
OHZ052>054-062-050345-
Champaign OH-Madison OH-Clark OH-Greene OH-
1113 PM EDT MON SEP 4 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHAMPAIGN...
CLARK...NORTHERN GREENE AND NORTHWESTERN MADISON COUNTIES UNTIL 1145
PM EDT...
At 1113 PM EDT, radar indicated a strong thunderstorm near
Springfield, moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Springfield, Fairborn, Urbana, Yellow Springs, Northridge, Enon,
South Charleston, Mechanicsburg, Choctaw Lake, Harmony, Lisbon,
Brighton, South Vienna, Tremont City, Donnelsville, Catawba, Clifton,
Mutual, Green Meadows and Westville.
This includes I-70 in Ohio between mile markers 45 and 72.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4011 8350 4011 8335 3977 8365 3979 8403
4013 8386
TIME...MOT...LOC 0313Z 280DEG 39KT 4002 8381
KC